Alert archive / Colorado / Freeze Warnings in 2014

Freeze Warning 8, NWS Pueblo, CO

October 30, 20147 counties in Colorado

NWS Pueblo, CO issued this freeze warning at Oct 30, 2014, 2:51 PM MDT for 7 counties in Colorado. It took effect at Oct 31, 2014, 2:00 AM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 30, 2014, 2:51 PM MDT (20:51 UTC)
In effect from
Oct 31, 2014, 2:00 AM MDT
Expired
Oct 31, 2014, 8:00 AM MDT
In force
6 hr
Issued by
NWS Pueblo, CO

Counties Bent County, CO, Crowley County, CO, El Paso County, CO, Kiowa County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 62 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.9 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -107 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2026 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-107 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

365 
WWUS75 KPUB 302051
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
251 PM MDT THU OCT 30 2014

COZ085-086-089-093-095>098-310500-
/O.NEW.KPUB.FZ.W.0008.141031T0800Z-141031T1400Z/
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY-
LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY-
INCLUDING...COLORADO SPRINGS...PUEBLO...ORDWAY...OLNEY SPRINGS...
LA JUNTA...ROCKY FORD...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR
251 PM MDT THU OCT 30 2014

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM MDT FRIDAY. 

* LOCATION...SOUTHERN EL PASO...PUEBLO...OTERO...CROWLEY... 
  BENT...PROWERS AND KIOWA COUNTIES. 

* TEMPERATURE...LOWS WILL RANGE FROM THE UPPER 20S TO LOWER
  30S...WITH THE COLDEST READINGS NEAR THE ARKANSAS RIVER IN
  PUEBLO AND PROWERS COUNTIES. 

* IMPACT...SENSITIVE PLANTS WILL BE DAMAGED OR KILLED IF LEFT 
  UNPROTECTED...AND OUTSIDE WATER LINES COULD FREEZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
3 follow-up statements
174 
WWUS75 KPUB 310246
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
846 PM MDT THU OCT 30 2014

COZ085-086-089-093-095>098-311115-
/O.CON.KPUB.FZ.W.0008.141031T0800Z-141031T1400Z/
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY-
LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY-
INCLUDING...COLORADO SPRINGS...PUEBLO...ORDWAY...OLNEY SPRINGS...
LA JUNTA...ROCKY FORD...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR
846 PM MDT THU OCT 30 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT
FRIDAY...

* LOCATION...SOUTHERN EL PASO...PUEBLO...OTERO...CROWLEY... 
  BENT...PROWERS AND KIOWA COUNTIES. 

* TEMPERATURE...LOWS WILL RANGE FROM THE UPPER 20S TO LOWER 
  30S...WITH THE COLDEST READINGS NEAR THE ARKANSAS RIVER IN 
  PUEBLO AND PROWERS COUNTIES. 

* IMPACT...SENSITIVE PLANTS WILL BE DAMAGED OR KILLED IF LEFT 
  UNPROTECTED...AND OUTSIDE WATER LINES COULD FREEZE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
636 
WWUS75 KPUB 310937
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
337 AM MDT FRI OCT 31 2014

COZ085-086-089-093-095>098-311400-
/O.CON.KPUB.FZ.W.0008.000000T0000Z-141031T1400Z/
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY-
LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY-
INCLUDING...COLORADO SPRINGS...PUEBLO...ORDWAY...OLNEY SPRINGS...
LA JUNTA...ROCKY FORD...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR
337 AM MDT FRI OCT 31 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING...

* LOCATION...SOUTHERN EL PASO...PUEBLO...OTERO...CROWLEY... 
  BENT...PROWERS AND KIOWA COUNTIES. 

* TEMPERATURE...LOWS WILL RANGE FROM THE UPPER 20S TO LOWER 30S BY
  EARLY MORNING...WITH THE COLDEST READINGS NEAR THE ARKANSAS
  RIVER IN PUEBLO AND PROWERS COUNTIES.

* IMPACT...SENSITIVE PLANTS WILL BE DAMAGED OR KILLED IF LEFT 
  UNPROTECTED...AND OUTSIDE WATER LINES COULD FREEZE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
137 
WWUS75 KPUB 311346
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
746 AM MDT FRI OCT 31 2014

COZ085-086-089-093-095>098-311500-
/O.EXP.KPUB.FZ.W.0008.000000T0000Z-141031T1400Z/
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY-
LAS ANIMAS VICINITY/BENT COUNTY-LAMAR VICINITY/PROWERS COUNTY-
INCLUDING...COLORADO SPRINGS...PUEBLO...ORDWAY...OLNEY SPRINGS...
LA JUNTA...ROCKY FORD...EADS...SHERIDAN LAKE...LAS ANIMAS...LAMAR
746 AM MDT FRI OCT 31 2014

...FREEZE WARNING WILL EXPIRE AT 8 AM MDT THIS MORNING...

THE FREEZE WARNING FOR MUCH OF THE SOUTHEAST PLAINS WILL BE
ALLOWED TO EXPIRE AT 8 AM AS TEMPERATURES GRADUALLY WARM THROUGH
THE MORNING.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at Oct 30, 11:46 AM MDT, 3 hours 5 minutes earlier.

Area forecast discussion, Oct 30, 11:46 AM MDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1146 AM MDT THU OCT 30 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 337 AM MDT THU OCT 30 2014

CURRENTLY...A RIDGE OF HIGH PRESSURE OVER THE 4 CORNERS REGION WAS
KEEPING CLEAR SKIES IN PLACE ACROSS THE STATE. A WEAK COLD FRONT WAS
DROPPING SOUTH ACROSS NORTHERN COLORADO EARLY THIS MORNING...WITH
SFC OBS INDICATING A NORTHERLY SHIFT IN WINDS FOR SITES ALONG AND
NORTH OF THE PALMER DVD. TEMPS HAVE COOLED INTO THE 30S TO LOWER 40S
FOR THE PLAINS...20S AND 30S FOR THE HIGH VALLEYS.

TODAY AND TONIGHT...THE UPPER RIDGE WILL SLIDE EAST ACROSS COLORADO
TODAY...CONTINUING MOSTLY SUNNY SKIES AND DRY CONDITIONS. THE WEAK
COLD FRONT DROPPING SOUTH ACROSS THE PLAINS THIS AM WILL HOLD MAX
TEMPS IN THE 60S...WHICH IS RIGHT AROUND SEASONAL NORMS. MOORE

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 337 AM MDT THU OCT 30 2014

...SNOWFALL FOR THE CONTINENTAL DIVIDE OVER THE WEEKEND...AND
WINDY ELSEWHERE...

UPPER RIDGE AXIS WILL SHIFT EAST OF THE ROCKIES ON FRIDAY WHICH
WILL START TO INCREASE SOUTHWEST FLOW ALOFT AHEAD OF THE TROF
ENTERING THE WEST COAST. FRIDAY STILL LOOKS DRY ACROSS THE
AREA...AND WINDS ON THE PLAINS WILL REMAIN OUT OF THE EAST TO
SOUTHEAST AS THE SURFACE HIGH REMAINS LOCKED IN ACROSS THE PLAINS
AND COOLER AIR CONTINUES TO BACK INTO THE EASTERN PORTIONS OF THE
FORECAST AREA.

CHANGES START TO COME IN FRIDAY NIGHT AS THE SYSTEM CURRENTLY OFF
THE SOUTHERN COAST OF CA WEAKENS AND EJECTS TO THE NORTHEAST AHEAD
OF THE TROF MOVING INLAND ACROSS CA/NV/OR AND WA. INCREASING
MOISTURE IN SOUTHWEST OROGRAPHIC FLOW WILL START TO SPREAD SHOWERS
INTO THE CONTINENTAL DIVIDE FRIDAY NIGHT WHICH WILL CONTINUE INTO
SATURDAY AS THE FIRST WAVE OF ENERGY WITHIN THE WESTERN U.S. TROF
LIFTS TO THE NORTHEAST ACROSS THE GREAT BASIN. INITIALLY MOISTURE
IS NOT ALL THAT DEEP SO ONLY EXPECTING LIGHT SNOW FOR FRIDAY NIGHT
AND SATURDAY. WINDS WILL BE ON THE INCREASE FOR ALL AREAS ON
SATURDAY...BUT BOTH NAM AND GFS KEEP DEW POINTS ON THE HIGH SIDE
SO CRITICAL FIRE WEATHER CONDITIONS DO NOT LOOK LIKE THEY WILL BE
MET. MEANWHILE...LAPSE RATES LOOK STEEP ENOUGH TO WARRANT MENTION
OF SOME ISOLATED THUNDERSTORMS ACROSS THE SOUTHWEST AND CENTRAL
MOUNTAINS SATURDAY AFTERNOON. SNOW LEVELS ON SATURDAY SHOULD
REMAIN FAIRLY HIGH...BETWEEN 10-11KFT.

BEST CHANCE FOR SNOW APPEARS TO COME IN SATURDAY NIGHT AND SUNDAY
FOR THE CONTINENTAL DIVIDE. ENERGY DIGGING DOWN THE BACK SIDE OF
THE WESTERN U.S. TROF KEEPS STRONG SOUTHWEST OROGRAPHIC FLOW WITH
EMBEDDED MOISTURE FEEDING INTO THE EASTERN SAN JUAN MOUNTAINS.
NAM12 AND GFS LOOK FAIRLY SIMILAR WITH THE UPPER LEVEL FEATURES...WHILE
ECMWF IS FARTHER WEST AND STRONGER WITH THE SECONDARY DEVELOPING
TROF/CLOSED LOW ACROSS NV. FORECAST FAVORS THE NAM12 AND GFS SOLNS FOR
NOW DUE TO BETTER CONSENSUS. AS THE UPPER JET TRANSLATES IN SAT
NIGHT...SNOW REALLY CRANKS UP ACROSS THE EASTERN SAN JUAN
MOUNTAINS...AND WINDS AT THE PASS AND PEAK LEVELS COULD BE QUITE
STRONG. NAM12 AND GFS SUGGEST ADVISORY LEVEL SNOWFALL AMOUNTS FOR
THE EASTERN SAN JUAN MOUNTAINS...WITH THE HEAVIEST SNOW FALLING
AFTER MIDNIGHT AND CONTINUING THROUGH SUNDAY MORNING. AS IT STANDS
NOW...SNOWFALL AMOUNTS OF 4 TO 8 INCHES COULD FALL WITH LOCALLY
HIGHER AMOUNTS POSSIBLE. MEANWHILE...THE SOUTHEAST MOUNTAINS AND
PLAINS WILL SEE MAINLY WIND FROM THIS EVENT. RELATIVE HUMIDITY
LEVELS ON SUNDAY COULD CONCEPTUALLY APPROACH CRITICAL FIRE WEATHER
THRESHOLDS FOR THE I-25 CORRIDOR AND ADJACENT PLAINS...THOUGH FOR
NOW THEY APPEAR TO COME UP JUST SHY OF THE REQUIRED 15 PERCENT OR
LOWER FOR A RED FLAG. THIS WILL CONTINUE TO BE MONITORED CLOSELY.

UPPER TROF TRAILS ACROSS CO MONDAY/MONDAY NIGHT...SENDING A COLD
FRONT THROUGH THE SOUTHEAST PLAINS. WHILE GFS KEEPS THE UPPER TROF
FAIRLY PROGRESSIVE AND OPEN...ECMWF DEVELOPS A CLOSED LOW ACROSS
EASTERN AZ/WESTERN NM MONDAY NIGHT BEFORE DROPPING IT SOUTHWARD
INTO SOUTHERN AZ/NM BY 00Z TUES. EITHER WAY...A COLD FRONT WILL
DROP THROUGH THE SOUTHEAST PLAINS LATE SUNDAY NIGHT THROUGH MONDAY
MORNING...BRINGING A ROUND OF RAIN AND SNOW SHOWERS TO THE
SOUTHEAST MOUNTAINS AND ADJACENT PLAINS. WITH BRUNT OF THE FORCING
PASSING TO THE SOUTH...PRECIPITATION ACROSS OUR AREA APPEARS
LIGHT...AND SEEMS DRIVEN MORE BY SHALLOW UPSLOPE FLOW MONDAY
AFTERNOON. OF COURSE...MODELS ARE STILL VARYING RUN TO RUN WITH
THE EVOLUTION OF THIS SYSTEM...SO SUSPECT WE WILL CONTINUE TO SEE
SOME FORECAST CHANGES UNTIL THE SYSTEM GETS RESOLVED BETTER.
HOWEVER...IT DOES LOOK FAIRLY CERTAIN THAT WE WILL SEE A GOOD
COOL DOWN FOR MONDAY AND TUESDAY...AND LIKELY OUR FIRST WIDESPREAD
HARD FREEZE FOR THE MAJORITY OF THE PLAINS EITHER MONDAY NIGHT OR
TUESDAY NIGHT.

DRIER WEATHER RETURNS FOR THE REMAINDER OF THE WEEK WITH
MODERATING TEMPERATURES INTO WEDNESDAY AND THURSDAY.  -KT

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1145 AM MDT THU OCT 30 2014

VFR CONDITIONS AT ALL TAF SITES THE NEXT 24 HOURS WITH LIGHT
TERRAIN DRIVEN WINDS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...MOORE
LONG TERM...KT
AVIATION...PETERSEN
Hazardous weather outlook, Oct 30, 6:13 AM MDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
613 AM MDT THU OCT 30 2014

COZ058>089-093>099-311215-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
613 AM MDT THU OCT 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

RAIN AND SNOW SHOWERS WILL SPREAD INTO THE CONTINENTAL DIVIDE
FRIDAY NIGHT AND SATURDAY WITH ISOLATED EMBEDDED THUNDERSTORMS
POSSIBLE SATURDAY AFTERNOON. THE PRIMARY THREAT WITH ANY
THUNDERSTORMS WILL BE LIGHTNING. SNOW LEVELS WILL WAVER BETWEEN
10000 AND 11000 FEET THROUGH SATURDAY AND THE HIGHER ELEVATIONS
COULD PICK UP A COUPLE INCHES OF SNOW ACCUMULATION.

SNOWFALL WILL INCREASE IN COVERAGE AND INTENSITY FOR THE
CONTINENTAL DIVIDE REGION SATURDAY NIGHT AND SUNDAY AS A WEATHER
SYSTEM GLANCES BY TO THE WEST. ADDITIONAL LIGHT TO MODERATE
SNOWFALL ACCUMULATIONS WILL BE POSSIBLE WITH STRONG SOUTHWEST WINDS
RESULTING IN WIND DRIVEN SNOW ACROSS THE HIGHER PEAKS AND
PASSES. THE HEAVIEST SNOWFALL IS EXPECTED TO IMPACT THE EASTERN
SAN JUAN MOUNTAINS...INCLUDING WOLF CREEK PASS.

THIS WEATHER SYSTEM WILL PRODUCE MAINLY STRONG WINDS FOR THE
SOUTHEAST MOUNTAINS AND PLAINS ON SUNDAY. THESE GUSTY WINDS MAY
RESULT IN CONDITIONS FAVORABLE FOR RAPID RATES OF FIRE SPREAD FOR
THE I-25 CORRIDOR AND ADJACENT PLAINS DEPENDING ON HOW LOW THE
RELATIVE HUMIDITY VALUES DROP.

LIGHT RAIN AND SNOW SHOWERS WILL BE POSSIBLE ACROSS THE SOUTHEAST
MOUNTAINS AND ADJACENT PLAINS SUNDAY NIGHT AND MONDAY AS A COLD
FRONT MOVES THROUGH THE REGION. FOR NOW...SNOWFALL ACCUMULATIONS
FOR THE SOUTHEAST MOUNTAINS AND PALMER DIVIDE APPEAR LIGHT.
HOWEVER...THERE IS STILL CONSIDERABLE VARIABILITY IN THE FORECAST
STRENGTH AND TRACK OF THIS SYSTEM AS IT PASSES TO THE SOUTH OF THE
REGION EARLY NEXT WEEK. THUS...THE FORECAST FOR THE SOUTHEAST
MOUNTAINS AND PLAINS IS STILL SUBJECT TO CHANGE. EITHER WAY...IT
APPEARS LIKELY THAT A WIDESPREAD HARD FREEZE MAY OCCUR ACROSS
MOST OF THE PLAINS MONDAY NIGHT OR TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

27/31

Nearby

Freeze Warnings in Colorado, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.